Alert archive / Texas / Flash Flood Warnings in 2003
Flash Flood Warning 17, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 16, 2003, 3:35 PM CDT for Smith County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2003, 3:35 PM CDT (20:35 UTC)
- Expired
- Jun 16, 2003, 5:30 PM CDT
- In force
- 115 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Smith County, TX
The radar
The Shreveport radar (KSHV), 137 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1168 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 162037 FFWSHV TXC423-162230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 335 PM CDT MON JUN 16 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... SMITH COUNTY IN NORTHEAST TEXAS * UNTIL 530 PM CDT * AT 335 PM CDT...THE PUBLIC REPORTED FLASH FLOODING IN THE CITY OF TYLER...AS WELL AS ACROSS RURAL SECTIONS SOUTH OF THE CITY. CARS ARE REPORTED TO BE FLOATING IN HIGH WATER IN TYLER. THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS... URBAN HIGHWAYS AND UNDERPASSES...ALONG WITH COUNTRY ROADS...AND LOW FARMLAND. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... SMITH COUNTY IN NORTHEAST TEXAS UNTIL 530 PM CDT. LAT...LON 3235 9538 3223 9523 3224 9509 3242 9540 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:15 PM CDT, 20 minutes earlier.
Area forecast discussion, Jun 16, 3:15 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 315 PM CDT MON JUN 16 2003 PERSISTENT UPPER LOW TO CONTINUE TO GENERATE RAINFALL IN THE FORECAST THROUGH THE SHORT TERM. RATHER WEAK BOUNDARY REMAINS FROM NE TO SW ACROSS THE CWFA. THIS WILL CONTINUE TO BE THE FOCUS FOR SHOWERS AND THUNDERSTORM ACTIVITY PULLING MOISTURE FROM THE GULF AND ROTATING AROUND THE UPPER LOW. MAIN IN THE SHORT TERM WILL BE THE RAINFALL AMOUNTS AND WHERE THESE STORMS WILL POSSIBLY TRAIN AND CAUSE FLOODING PROBLEMS. WILL MENTION LOCALLY HEAVY RAINFALL IN FORECAST BUT FOREGO FLOOD WATCH AT THIS TIME AS FLOODING SHOULD NOT BE WIDESPREAD BUT MORE ISOLATED. AVN/ETA BEGIN TO DISAGREE ON THE POSITIONING OF THE UPPER LOW ON WED AS AVN WANTS TO PUSH THE UPPER LOW TO AR BY LATE WED AND OVER TO NW AL BY LATE FRI. WHILE THE ETA KEEPS THE LOW FURTHER S OVER EXTREME E TX LATE WED...PUSHING IT ACROSS LA BY LATE THU. WILL GO FOR A COMPROMISE OF THESE TWO SOLUTIONS. AT THE SURFACE...WEAK BOUNDARY WILL STICK AROUND FOR THE NEXT COUPLE OF DAYS THEN WANTS TO FIZZLE OUT AND BE REPLACED BY ANOTHER FRONTAL SYSTEM BY FRI...STALLING OUT OVER THE WEEKEND. IN ANY CASE...STILL LOOKING AT A RELATIVELY WET SCENARIO THROUGH THE EXTENDED. TEMPERATURES WILL BE A TAD LOWER IN THE SHORT TERM WITH THE CONTINUING RAIN CHANCES...ALBEIT VERY HUMID AND JUICY. 20 PRELIMS... SHV 070/083 069/084 070 6655 MLU 070/084 070/084 071 5544 TXK 068/082 069/083 069 6755 TYR 068/083 068/084 070 6755 LFK 069/085 069/085 070 6654 .SHV...NONE.
Hazardous weather outlook, Jun 16, 12:00 PM CDT, 3 hours 35 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-171100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A CUT OFF UPPER LEVEL LOW PRESSURE AREA HAS SETTLED IN OVER NORTHEAST TEXAS...AND IS EXPECTED TO REMAIN IN THIS SAME AREA OVER THE NEXT COUPLE OF DAYS. A STATIONARY FRONTAL BOUNDARY ALSO REMAINS IN PLACE FROM SOUTH CENTRAL ARKANSAS...INTO NORTHWEST LOUISIANA AND NORTHEAST TEXAS. WITH ABUNDANT MOISTURE IN PLACE...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP...ESPECIALLY ACROSS EAST TEXAS AND INTO SOUTHWEST ARKANSAS...ALONG AND JUST AHEAD OF THE UPPER LOW AND FRONTAL BOUNDARY. STORMS ARE EXPECTED TO BE SLOW MOVING...ALLOWING HEAVY RAIN FALLING OVER THE SAME AREAS... LEADING TO LOCALIZED FLOODING. AFTERNOON HEATING WILL HELP DESTABILIZE THE ATMOSPHERE...WHICH MAY ALLOW THUNDERSTORMS THIS AFTERNOON AND EVENING TO BRIEFLY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT MAINLY EAST TEXAS...NORTHCENTRAL LOUISIANA...AND SOUTHWEST ARKANSAS THROUGH AT LEAST MIDWEEK...AS THE UPPER LEVEL LOW AND ASSOCIATED STATIONARY FRONTAL BOUNDARY REMAIN IN PLACE OVER THE AREA. THUS...LOCALIZED FLOODING WILL BE THE PRIMARY THREAT AS THE GROUND OVER MUCH OVER THE REGION IS NEAR SATURATION. .SPOTTER CALL TO ACTION STATEMENT... DUE TO THE ISOLATED AND BRIEF NATURE OF ANY SEVERE WEATHER... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT. 20
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:06 PM CDT | Flash Flood Warning | SHV | Gregg | 4 hr |
| Jun 16, 8:10 AM CDT | Flash Flood Warning | SHV | Bowie | 3 hr |
| Jun 16, 11:11 AM CDT | Flash Flood Warning | SHV | Bowie | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.